Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 12, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 13, 2006, 12:51 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 12:51 AM MST (07:51 UTC)
- Expired
- Nov 13, 2006, 7:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 130751 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1251 AM MST MON NOV 13 2006 IDZ017-018-020-021-031-132230- /O.NEW.KPIH.WI.Y.0012.061113T0751Z-061114T0200Z/ EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... STANLEY...CLAYTON...IDAHO FALLS...REXBURG...RIGBY...POCATELLO... BLACKFOOT...AMERICAN FALLS...HAILEY...KETCHUM...BELLEVUE 1251 AM MST MON NOV 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC NORTHWEST EARLY THIS MORNING IS RESULTING IN STRONG SOUTHERLY WINDS OUT OF THE VALLEYS INTO THE SNAKE RIVER PLAIN. A STRONG UPPER LEVEL JET STREAM WILL CONTINUE TO PROVIDE SUPPORT FOR STRONG WINDS DURING THE DAY...FINALLY DIMINISHING SOMEWHAT EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KPIH 132237 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 337 PM MST MON NOV 13 2006 IDZ017-132345- /O.CAN.KPIH.WI.Y.0012.000000T0000Z-061114T0200Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 337 PM MST MON NOV 13 2006 ...WIND ADVISORY IS CANCELLED FOR THE EASTERN MAGIC VALLEY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. AT 300 PM MST IN THE EASTERN MAGIC VALLEY WINDS WERE WEST AT 15 TO 20 MPH WITH GUSTS TO 30 MPH. WINDS WILL DECREASE THIS EVENING THEN INCREASE ONCE AGAIN AROUND MIDNIGHT AS A SURFACE COLD FRONT PUSHES THOUGH THE AREA. HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL. $$ IDZ020-021-140200- /O.CON.KPIH.WI.Y.0012.000000T0000Z-061114T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 337 PM MST MON NOV 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. AT 300 PM MST WEST WINDS WERE BLOWING 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH AT TIMES. WINDS ARE EXPECTED TO DECREASE TO 10 TO 20 MPH BY 700 PM THIS EVENING THEN INCREASE TO 15 TO 25 MPH NEAR MIDNIGHT AND CONTINUE THROUGH SUNRISE AS A SURFACE COLD FRONT CROSSES THE AREA. HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 140153 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 653 PM MST MON NOV 13 2006 IDZ020-021-140300- /O.EXP.KPIH.WI.Y.0012.000000T0000Z-061114T0200Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 653 PM MST MON NOV 13 2006 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 7 PM MST THIS EVENING. SURFACE OBSERVATIONS INDICATE THAT WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS EVENING. A COLD FRONT IS FORECAST TO PUSH THROUGH THE SNAKE RIVER PLAIN OVERNIGHT. WINDS ARE EXPECTED TO INCREASE ONCE AGAIN OVERNIGHT...BUT SUSTAINED SPEEDS SHOULD REMAIN BELOW 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 12, 7:53 PM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Nov 12, 7:53 PM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 753 PM MST SUN NOV 12 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. WILL MAKE NO UPDATES TO CURRENT GRIDS THIS EVENING. STRONG WET STORM SYSTEM STILL MAKING PROGRESS TOWARD EAST IDAHO THIS EVENING. STRONG SFC PRES FALLS ALONG COAST IN OREGON THIS EVENING UNDER NOSE OF 180KT JET...AND WINDS ACROSS EAST IDAHO BEGINNING TO STRENGTHEN IN RESPONSE. IN ADDITION...PRECIP ALREADY UNDERWAY IN EASTERN OREGON PER RADAR MOSAIC. FIRST WAVE OFF NOSE OF JET WILL CROSS CENTRAL MOUNTAINS MONDAY MORNING FOLLOWED BY THE SECOND WAVE LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. OROGRAPHICS WILL BE STRONG PLAYER AND FAVOR WEST SLOPES OF CENTRAL MOUNTAINS...AND NORTHERN WASATCH MOUNTAINS. WINTER STORM WATCH HAS BEEN UPGRADED TO A WINTER STORM WARNING FOR THESE AREAS. MONDAY AFTERNOON WINDS IN THE UPPER SNAKE RIVER VALLEY WILL BORDER ON WIND ADVISORY CRITERIA. SURFACE FRONT MONDAY NIGHT TRAILS FROM SWAN VALLEY BACK TOWARDS BURLEY. WINDS SHOULD BE DOMINATE CONCERN BUT WILL NOT RULE OUT AN INCH OF SNOW PARTICULARLY ON BENCH AREAS. SHORT WAVE RIDGE BUILDS IN MID DAY TUESDAY THROUGH WEDNESDAY TO PROVIDE A BREAK IN THIS BUSY PATTERN. RS/DMH .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...AN ACTIVE PERIOD REMAINS ON TAP FOR THE FIRST PART OF THE EXTENDED...MAINLY DURING THE DAY THURSDAY. FOR SEVERAL DAYS IN A ROW FORECAST MODELS HAVE BEEN INDICATING A SYSTEM MOVING THROUGH DURING THIS TIME FRAME...SO CONFIDENCE IS ON THE RISE. PRECIPITATION WITH THIS STORM SYSTEM WILL FAVOR HIGHLAND AREAS IN THE CENTRAL AND EASTERN HIGHLANDS...WITH LOWER ELEVATIONS SEEING MORE OF A WIND EVENT. CURRENT FORECAST MODELS INDICATE A VERY GUSTY DAY THURSDAY FOR THE SNAKE PLAIN. BEYOND THIS DISTURBANCE WEAK RIDGING IS EXPECTED AND THEN ANOTHER SYSTEM BY LATE IN THE WEEKEND. UNCERTAINTY IS MUCH HIGHER DURING THIS STAGE OF THE FORECAST...SO HAVE MERELY TRENDED THE FORECAST IN THE DRIER DIRECTION RATHER THAN JUMP ALL THE WAY IN. CANTIN && .AVIATION...A POTENT WEATHER SYSTEM WILL SPREAD GUSTY WINDS...LOW CEILINGS...AND REDUCED VISIBILITIES AT TIMES BEGINNING AROUND 10Z MONDAY NEAR KTWF AND KSUN...BEFORE SPREADING EASTWARD THEREAFTER DURING THE DAY MONDAY. BY MID DAY MONDAY ALL TAF LOCATIONS ALONG WITH TWEB ROUTES WILL LIKELY SEE AT LEAST AREAS OF MVFR/IFR CONDITIONS. TWEB ROUTES 343 AND 344...AS WELL AS KSUN WILL LIKELY SEE IFR/LIFR CONDITIONS. SURFACE WINDS WILL APPROACH 25KTS SUSTAINED AT KBYI/KPIH/KIDA MONDAY AFTERNOON AND OVERNIGHT. CANTIN/WAW && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 AM MONDAY TO 6 AM MST TUESDAY FOR IDZ018-IDZ031. WINTER STORM WARNING FROM 9 AM MONDAY TO 9 AM MST TUESDAY FOR IDZ025. &&
Hazardous weather outlook, Nov 12, 4:45 AM MST, 20 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 445 AM MST SUN NOV 12 2006 IDZ017>025-031-032-131300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 445 AM MST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...REST OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A STRONGER STORM IS FORECAST TO BRING MORE MOUNTAIN SNOW TO THE AREA ON MONDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ABOVE 7000 FEET BY TUESDAY MORNING AND A WINTER STORM WATCH HAS BEEN POSTED FOR ZONE 18 AND 31 FOR MONDAY THROUGH MONDAY NIGHT. ADDITIONAL HIGHLIGHTS WILL LIKELY FOLLOW ON LATER SHIFTS FOR THE EASTERN HIGHLANDS ZONES 19...23 AND 25. STRONG GUSTY WINDS WILL ALSO ACCOMPANY THIS STORM AND CONTINUE INTO TUESDAY PRODUCING AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.